MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ABBOTT M2000RT INSTRUMENT; CLINICAL SAMPLE CONCENTRATOR

ABBOTT MOLECULAR, INC. ABBOTT M2000RT INSTRUMENT; CLINICAL SAMPLE CONCENTRATOR
Model Number 9K15-01
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint has been elevated for investigation.
 
Event or Problem Description
Customer reported that the lamp for their m2000rt instrument was not sitting properly resulting in erroneous results when running the realtime sars cov-2 assay.When running the realtime sars-cov-2 assay, the customer had a few samples which generated positive results but had unexpected graphs.When the customer realized that the graphs looked unnatural, they repeated the samples in another m2000rt instrument, which generated negative results.Customer reported these samples as negative; therefore, suspect results were not released to have any impact to patient management.Other samples run on this run, that did not have enough samples to rerun and confirm were reported as undetermined.Molecular application specialist (mas) performed logfile analysis that revealed the samples had a shaky reference signal which caused the results to be called positive.Mas asked the customer to check the lamp, and customer confirmed that the lamp was not sitting properly.Customer placed the lamp in its position and repeated the calibration.This incident is being reported to fda because the incident occurred in (b)(6) using the m2000rt instrument, 9k15-01, which is registered in the united states, to generate results on the realtime sars cov-2 assay, list number 9n77-90, which is the same/ similar to the realtime sars-cov-2 assay, list number 9n77-95, which received fda eua approval.
 
Additional Manufacturer Narrative
Investigation into this complaint included a service history review, a complaint history review, a quality data review and a customer data review.The summary of investigation is included below: the service history review for sn (b)(4) found no additional complaint tickets related to the issue under investigation.Complaint history review identified that over the last two years, the complaint investigation currently under review, and eight additional tickets were related to the rt sars-cov-2 amp kit, ln 09n77-90 having lamp noise in the reference dye signal that caused false positive results.Of the eight additional tickets, 3 are still being investigated and five did not identify a product deficiency.Nonconformance (nc) / corrective and preventive action (capa) search identified no nonconformances or capa records related to this issue.Review of available log files revealed that the relative noise values (rnv) are consistent with the observed noise in the reference signal that produced discrepant results.Review of rnvs also indicates that for subsequent runs lamp replacement and optical calibration resolved the noise issue for instrument sn (b)(4).Thus, based on the results of this investigation, no product deficiency was identified for the m2000rt instrument system, ln 09k15-01.

Brand Name
ABBOTT M2000RT INSTRUMENT
Common Device Name
CLINICAL SAMPLE CONCENTRATOR
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
MDR Report Key11300518
Report Number3005248192-2021-00012
Device Sequence Number20073470
Product Code JJH
UDI-Device Identifier00884999031814
UDI-Public00884999031814
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K092705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number9K15-01
Device Catalogue Number9K15-01
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer03/22/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1